Iterated greedy for the maximum diversity problem
M. Lozano,
D. Molina and
C. GarcI´a-MartI´nez
European Journal of Operational Research, 2011, vol. 214, issue 1, 31-38
Abstract:
The problem of choosing a subset of elements with maximum diversity from a given set is known as the maximum diversity problem. Many algorithms and methods have been proposed for this hard combinatorial problem, including several highly sophisticated procedures. By contrast, in this paper we present a simple iterated greedy metaheuristic that generates a sequence of solutions by iterating over a greedy construction heuristic using destruction and construction phases. Extensive computational experiments reveal that the proposed algorithm is highly effective as compared to the best-so-far metaheuristics for the problem under consideration.
Keywords: Maximum; diversity; problem; Iterated; greedy; Local; search; Acceptance; criterion (search for similar items in EconPapers)
Date: 2011
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (11)
Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0377221711003626
Full text for ScienceDirect subscribers only
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:eee:ejores:v:214:y:2011:i:1:p:31-38
Access Statistics for this article
European Journal of Operational Research is currently edited by Roman Slowinski, Jesus Artalejo, Jean-Charles. Billaut, Robert Dyson and Lorenzo Peccati
More articles in European Journal of Operational Research from Elsevier
Bibliographic data for series maintained by Catherine Liu ().